Medical Questions > Mental Health > Depression Forum

Cymbalta side effects ?

Must Read
Do you know how doctors define clinical depression? Learn more about this brain disorder and types of depression that doctors diagnose here....
Can depression run in families? Can hormones really make you depressed? Yes! Learn more about causes and conditions of clinical depression here....
People with depressive illnesses do not all experience the same symptoms. Do you know the signs and symptoms of depression? Read on to learn more....
Hi everyone,

I was just recently put on cymbalta for depression by my doctor but after I took the first one, a few hours later I had this massive headache that made my head feel heavy and it also has a burning sensation, like it was on fire. This morning I also woke up early, at 6 when I didn't to to sleep until 1230-1, so i usually sleep until my alarm goes off for class in the morning and I was shaking horribly. I am still really shaky now and txting my boyfriend this morning was hard because my phone was shaking all over the place.

I was wondering if anyone else has ever had this problem with cymbalta before? What your expierences have been? Is what I'm feeling normal?

Thanks so much,
Jill
Did you find this post helpful?
First Helper MichelleRosemarie
|

replied November 20th, 2008
Cymbalta Symptoms
Hi Jill:
I was on Cymbalta in 2005-06 for 9 months. At the beginning I develop nausea and insomnia, but after a month or so the side effects were less and disappear after a couple of months. My schedule was for 6 months but Cymbalta cause dependence, so I recommend that when you are ready to quit do it very slowly, in order to avoid withdrawal symptoms. I taper for 3 months my dosage and after 2.5 years off I still suffer some side effects from Cymbalta (brain zaps, tiredness and eye fatigue)
|
Did you find this post helpful?

User Profile
replied September 12th, 2009
Cymbalta
I just started on Cymbalta. I took pill last night 30mg. Had a nightmare around 3 am went back to bed around 4am. Now I feel like I have the flu, nausea, diarhea, and cold chills. What exactly is a brain zap, I have heard other ones use this expression but not sure what you are talking about. thanks
|
Did you find this post helpful?

replied September 12th, 2009
Brain zap is a sensation of rapid electrical charge inside your head with some swooshing noise. it is not painful but very annoying and can persist over time
|
Did you find this post helpful?

replied October 10th, 2009
I too had bad side effects for a week. The 1st time I took it 4 hours later I was really sick twice. So I took it again the following day and 4 hours later was sick again. I took a 3rd pill and wasn't sick but had terrible nausea, dizziness for a week and felt extremely tired. I now fell great, better than I have felt in years. I am in my 3rd week and can't believe how quickly it has worked. Am slightly concerned about coming off it and the further side effects.
I am glad I persevered with it.
|
Did you find this post helpful?

replied April 13th, 2011
Cymbalta suicides
My son-in=law complained of backache. Dr. put him on Cymbalta. He complained to the Dr. about strange thoughts of suicide. Dr. doubled his dose. Told him to come back in two weeks. Son-in-law made reservations to go skiing at Christmas time (this was late November). He woke up and hung himself. Leaves behind wife (my daughter) and two sons ages 8 and 11. Other deaths have occurred. The numbers may not be large but one death is too many. And it is the drug not the depression as the drug companies like to suggest. It is all about the money. Google Traci Johnson.
|
Did you find this post helpful?

replied February 6th, 2012
cymbalta shakes
was put on cymbalta for nerve/lupus pain and it was wonderful...for 4 days, then i started shaking so badly i couldn't walk, so went to dr who had my heart at over 150, so ended up in ER, still shaking. ER treated and thought was an infection, but its been almost a week of bobbling and shaking around w/little improvement. any ideas. can't function like this
|
Did you find this post helpful?

replied April 10th, 2012
Short run on Cymbalta...Now the fun world of Withdrawls!
I was put on Cymbalta for depression. I have been taking it since February or March of 2012. I have noticed feeling zoned out and very very fatigued. So I did what any thirty-something would do... I drank an energy drink. I noticed that I began seeing spots like looking at a bright light within 10 minutes of consuming the energy drink. Then my fingers went numb. Then the whole left side of my body went numb. I got increasingly exhausted and finally had to leave work. It took eight hours to be seen by a doctor and by then, my symptoms had totally subsided. The doctor had little to say other than to get a complete physical and " drank an energy drink, huh?" So I guess that the combination of the energy drink with the medications had spiked my blood pressure to a dangerous level. The last time I remember feeling this sensation was when I experienced pre-eclampsia with my first born. The symptoms were identical. I have never felt so tired in my life nor foggy headed. I do not see any appreciable good changes to my mood and still think of an exit strategy. Yay! Now I get to experience the wonderful world of withdrawls!
|
Did you find this post helpful?

replied May 12th, 2013
I have been on Zoloft 50 mg for approx 7 years then was put on Cymbalta 60mg for the last3 years and I have come to a point with in myself where I want to come off ALL unhealthy crap..I have been coming down off the drug for the past three months now and for the past three weeks have gone cold turkey and OH MY GOODNESS I wish to God I have never been on any of this to begin with. I have had sudden outbursts when another person has stressed me out, I tried to commit suicide and ended up in hospital for three days, my mind does not keep still and the only way I can get any peace of mind is to meditate and have complete silence as well as keep away from others. Noise seems to really bother me all the time now. My eyes are weird where I feel I look at something and then it takes a bit for my eyes to actually catch up to the thing I turned to look at. My tongue feels weird. I have a low tolerance to most things that are not peaceful and honorable, it goes on.
I must say that when I was in hospital for two of those days I actually felt such a peace and was really thinking wise and spot on as well as quick to the point but since I have come home I seem to have lost that again.
My advise to anyone would be to NEVER go on these mind altering types of drugs and go see a Natural-path Doctor and try to heal using alternative medicine. I wish I had this guidance ten years ago as I wouldn't being going through this now.
Dr's get kickbacks to put patients on medications and too many medications are handed out too freely.
Please really look into things before you take them.
|
Did you find this post helpful?

replied August 1st, 2013
Hi Michelle ,I have the same story..After all years been sick with FMS,I was put on many different medicines,because doctors didn't believe about fibromyalgia 24 yrs ago.Short story,I was on cymbalta about 4 yrs right after Zoloft.i was on Zoloft about 7 yrs...getting off the cymbalta was challenge,I feel I'm dieing...I'm sure you understand me..I'm still sick everyday with something.my sinus my ears,my chest,everything messed up...I went to SET treatment today,she even couldn't help me much ,it will take for long time for recovery,if is..
Many prayers goes to people who take depression meds,specially cymbalta:(((
Please do natural therapy before you go on meds..love &light
|
Did you find this post helpful?

replied July 24th, 2013
Depression
People with diagnosed depression:
For your sake, before immediately taken an antidepressant considered first: your genetics, your life style (food habits) and maybe even your own personality. If this "condition" is a chemical imbalance in the brain, maybe, just maybe your body is lacking of some nutrient or maybe you need to eat better, have another type of job etc.
Someone that cares
|
Did you find this post helpful?

replied September 19th, 2013
cymbalta
i have been on cymbalta for about 4 months after fifteen days i was a new person but a month ago i decided to quit but again i felt very depressed. My qiestion is that i feel very sleepy in the late morning but to be onest this was already my problem befor taking it. another side affect that is new at night my mouth is very very sticky and my throth hurts but only at night. do you think i should go again to the doctor?
|
Did you find this post helpful?

replied October 2nd, 2013
Cymbalta symptoms
Cymbalta symptoms following cessation, whether abrupt or gradual, can range in severity from headache and nausea to dizziness, seizures and death. As medical professionals cannot pinpoint exactly how a patient will react when the dosages are stopped, it is never advised to quit a drug like Cymbalta cold turkey. Many patients have experienced severely adverse side effects from attempting to stop taking SSRIs in this fashion.
|
Did you find this post helpful?